|Side effects of Atripla
Sep 6, 2008
I recently initiated treatment with Atripla. The first night wasn't so bad. However, I did notice a brief few seconds where my breathing became rapid, followed by a hot flash and sweating. I woke up later feeling extremely tired. The second night about an hour after I took Atripla, I started feeling a tingling sensation racing throughout my body. Then, the rapid breathing started again and lasted longer, probably 30 seconds. Again, sweating followed. When I woke at 4:00 a.m., I was wired with insomnia. I had a tightness in my chest and tingling in my left arm/fingers. I reported this to my doctor and she stopped treatment. I have an appointment next week to discuss another drug combination. Was this an allergic reaction? Also, does this mean that I may not be able to take other drugs in the same class (NNRTI or NRTI)? I'm scared my drug choices will be limited. Also, what is the least toxic and most tolerated combination that will not result in lipodystrophy/wasting?
| Response from Dr. Henry
You described symptoms often due to efavirenz. After assessment I usually try to treat through such symptoms with symptomtic treatment. There is a modest concern about development of resistance when starting and stopping Atripla. In countries like the US there are numerous treatment options so it is unusual not to find a regimen that the patient tolerates and fully suppresses the virus. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain An Acute Symptom Of HIV?
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.